Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Diagnosed with MRSA staph, staph on lower stomach started to drain, with big red circle around it. Is it staph infection?

I got diagnosed with mrsa staph. I have one on my lower stomach below my belly button that just started to drain. There is a big red circle around it and at the top of the circle it shapes into a upside down v and lines off into my belly button. The line is very light and i am on antibiotics for mrsa. Should i be worried and what do the red streaks that come with serious staph infections look like?
Asked On : Fri, 22 Feb 2013
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Infectious Diseases Specialist 's  Response

Thanks for your query in HCM
I have gone through your query with diligence
THe size needs a clarification
If a bigger one, it needs a incision and drainage and submission of the pus for culture and sensitivity examination.
Regarding the red circles, it may be the inflammation surrounding the pustule/ abscess. The red lines are many a times due to skin stretchening.

Red lines are not at all any pathognomonic feature of MRSA infection.(Possibly a popular myth).
MRSA infection can only be diagnosed after a culture & sensitivity examination of a specimen.

Best advice will be to get a report of culture and sensitivity of the draining fluid. visit an infectious disease specialist to choose an appropriate antibiotic for the responsible organism.
I think you should be fine.
Hope i have cleared your queries.
Get back to us if you have more.
All the best.
Answered: Sun, 24 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor